Hi! I believe I can be of help with this issue.
I can imagine how frustrating this situation must be for you. Zoloft is in a class of antidepressants called SSRIs and it is a class that, like most of the antidepressants causes diminished sexual drive in some patients. But it is also a class of antidepressants that has become most successful because it helps with the primary depressive symptoms for which it is prescribed for many people as well. So it's been a trade off.
I don't know whether it is available in Australia yet, you'll have to check with your doctor. There's a new SSRI in the US called Viibryd (generic name is vilazodone). If that's available, the buzz during clinical trials was that there were very few complaints of sexual side effects or weight gain. This has continued now that it's in the marketplace. So this may be one option.
Some people also have had success with adding a medication to counteract this side effect. The most research in terms of augmenting sexual drive to counteract antidepressants has been on bupropion. It itself is a type of antidepressant. However, studies have shown it to interact with SSRIs to counteract the sexual depressant effect. Mirtazapine has also had some clinical evidence to support this same effect. So these are two possibilities to discuss with your doctor.
You might also consider adding a behavioral component to your treatment for your depression and anxiety. I'm also concerned that there may be some PTSD involved in your symptoms given the sexual abuse in your history. While behavioral treatment requires more effort from the patient than medications and is not as quick acting, it doesn't have the side effects nor withdrawal symptoms of the medications. If you would like to introduce a behavioral treatment, feel free to ask me another question about it. Just write “For Dr. Mark” at the beginning and everyone will know it’s for me.
Okay, I wish you the very best!
My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX